eta 12/3/2022 by op.
Type 2s typically always continue to make insulin, but cells are resistant to use the insulin. Drugs like metformin reduce that resistance.
Changing your diet is one way to reduce your insulin needs, so your bgs came down.
Yes, doing 1/2 dose is likely to reduce symptoms. You could do other half later in day, always with meals.
A pharmacist once told me if a pill is scored with lines it may be split. If it has no lines it should not ever ne split.
I used to split my metformin all the time when I took it, My doctor even told me too. I had started to get nausea really bad and even throwing up and constipation. But it was helping some so she wanted me to try the lower dose. I had to stop it. In my case it turned out I was a type 1 and needed insulin.
But I think some people have said the time released Metformin didn’t cause as many issues with people? But a bunch of the time released tablets were recalled so I’m not sure how available it is.
If it is the extended release formulation, you can’t cut it. That will mess with the extended release capabilities. The extended release is much less likely to cause GI side effects though, so I think if you aren’t taking the ER formulation, your first step would be to switch to it.
Also the recall didn’t effect all of the metformin ER out there, only some from some manufacturers. I haven’t had any trouble filling mine.